MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXTRACTOR PRO RX; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EXTRACTOR PRO RX; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00547050
Medical Device Problem Codes Material Deformation (2976); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Imdrf device code a0406 captures the reportable event of balloon deformed.
 
Event or Problem Description
It was reported to boston scientific corporation that an extractor pro rx retrieval balloon was used in the bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2023.During the procedure, when the balloon was inflated in the bile duct, the shape was distorted, and the inflation was slow.The customer reported that the balloon was bulging.The procedure was completed with another extractor pro rx retrieval balloon.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0406 captures the reportable event of balloon deformed.Block h10: investigation results the returned extractor pro rx retrieval balloon was analyzed, and a visual examination found that the balloon and catheter of the device had no damages.The device contains remnants of use (probably contrast).Functional analysis was performed, and the balloon was inflated, the remnants used (contrast) fell off and the balloon got its normal shape.However, the balloon would not hold pressure, so it was submerged in water and a leak was detected.Microscopic inspection found a rupture located approximately at 4 mm from the tip of the device.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of balloon irregular shaped was not confirmed.The results of the analysis performed on the returned device found that the balloon was shaped correctly after it was inflated.It is possible that the manipulation, technique used, or patient anatomical conditions could have contributed to the customer interpreting the event as the balloon having an irregular shape.Therefore, the most probable root cause is no problem detected.
 
Event or Problem Description

Brand Name
EXTRACTOR PRO RX
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key18314482
Report Number3005099803-2023-06544
Device Sequence Number15114151
Product Code FGE
UDI-Device Identifier08714729790303
UDI-Public08714729790303
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K102082
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2025
Device Model NumberM00547050
Device Catalogue Number4705
Device Lot Number0032136428
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/17/2023
Supplement Date Received by Manufacturer12/21/2023
Initial Report FDA Received Date12/12/2023
Supplement Report FDA Received Date01/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown